• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

AD’s might be dropping my BP anything to worry about?

shaun3210

shaun3210

Well-known member
Joined
Feb 18, 2009
Messages
1,805
Location
Up North
I had a very high reading when the nurse at my Doctors checked it a few months ago 150/105, but when I got it checked by my GP it had dropped to 145/75 still a bit high.
My sister bought me a monitor to keep an eye on it and at home, it tested around 145/75 and I have been checking it a couple of times a week since and it has stayed pretty constant.

I tested it this morning and it was 130/75 and again 10 mins ago with fresh batteries, I had the dose of my AD’s Escitalopram doubled last Wednesday and a side effect on the list is “Dizziness when standing due to low blood pressure”, I haven’t had any dizziness but I have felt a bit lightheaded the last few days (but that could be the pills themselves, but I didn’t have it when I first went on the lower dose).

I’m wondering if such a blood pressure decrease in itself is anything to worry about???
 
G

GrizzlyBear

Well-known member
Founding Member
Joined
Sep 22, 2008
Messages
971
It doesn't sound like you have low blood pressure...it's still a little on the high side, isn't it? Or are you worried because it lowers blood pressure? It might be okay if you had high BP to begin with?

I suppose only a GP could tell you if this is anything to worry about. I think low BP is safer than high, generally speaking.

:hug:
 
shaun3210

shaun3210

Well-known member
Joined
Feb 18, 2009
Messages
1,805
Location
Up North
It's the decrease it has caused rather than the figure it's currently at I'm slightly concerned about, it was listed as one of the more rare side effects, will keep an eye on it over the next day or so can always ring NHS direct tomorrow or doctors if it goes any lower or if I do start to feel dizzy.

I guess most people don’t have a monitor so would be clueless ...so I bet it’s nothing to worry about:p

Thanks for the reply :hug:
 
shaun3210

shaun3210

Well-known member
Joined
Feb 18, 2009
Messages
1,805
Location
Up North
As the evenings has gone on I have gradually started to feel better in myself and the same happened yesterday.

So I tested my BP again and it has returned to normal 145/75, will have to keep my eye on it.
 
Top